MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P15P-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 03/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump pu valves; 15 ml in/out; ø 9 mm; sn (b)(6) was in use on the patient from (b)(6) 2025 until the pump was replaced on (b)(6) 2025.The event occurred on (b)(6) 2025 , which is (21 days) after the pump was placed on the patient, and continued to remain on the patient for a further 1 day until the pump was exchanged.We have reviewed the production records of the excor blood pump and concluded the pump was produced according to our specification.
 
Event or Problem Description
The site contacted berlin heart inc (bhi) clinical affairs (ca) on (b)(6) 2025 regarding a pump change.Upon further conversation with the site and the review of the pump change record, it was noted that the patient had a stroke.On (b)(6) 2025 , the patient had bilateral lower extremity twitching, right sided weakness, and right sided facial drooping.The patient remained alert and responsive with equal pupils, but symptoms persisted.Ct scan results showed multifocal acute infarcts in the middle cerebral artery (mca).Left greater than the right.No hematoma or midline shift.Severe stenosis vs.Occlusion at the left mca trifurcation.According to the site, the excor blood pump performed as intended with complete filling and ejection.The pump was noted to have fibrin on the lateral cusp of the outflow valve.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
MDR Report Key21914292
Report Number3008454189-2025-00010
Device Sequence Number7109322
Product Code DSQ
UDI-Device Identifier04260090040157
UDI-Public(01)04260090040157(17)271002
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial
Report Date (Section B) 04/25/2025
Report Date (Section F) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP15P-001
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/31/2025
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer03/31/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/25/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age12 MO
Patient SexFemale
Patient Weight8 KG
Date Report Sent to FDA04/25/2025